Medicinal Marijuana

I currently live in the U.S. and have started reading up on the advantages of medicinal marijuana for Lupus. It is supposed to reduce inflammation and take pain away. It's not like I want to sit down and do a joint or anything, but watching what prednisone or I should say what it has done to my stomach and intestinal tract the past week this has gotten me thinking of alternatives. Wondering if anyone has tried this with success.

4 Replies

oldestnewest
  • I think it is very unlikely you will find many here - it has only in the last few weeks been approved for medical use in the UK. There are US members - maybe they have some experience.

  • I tried the high CBD version in Colorado while on vacation. I smoked it at night. It helped me to get a good night sleep. It also seemed the next day I had quite a bit of pain relief. However, I don't think a week, really is a good trial of anything. Years ago when I was nauseated all the time, I did use it in tiny puffs to help with the nausea. My rheumy has suggested that I am OKed for medical marijauna in NY, but it is not very easy in NY, so I don't know if or when that will happen, or whether finally I find it helpful over time. I'm a little worried about anything that makes me spacier, when I already have brain fog. But in the US, taking codeine is like taking heroin these days, so maybe it will be my only choice.

  • Everyone is different, and I've heard of some very positive results for better sleep, improved pain relief. The active ingredient seems to extend the good effects of meds if you are taking some at the time. All you can do is undertake a trial for yourself and see for yourself if it offers some benefits. All the best.

  • Hi LucyK5821,

    If medical marijuana is legally prescribed in your state then it is worth discussing with your consultant. I am not aware of any clinical studies yet which have shown it to be effective and safe for use in lupus. It is important to be aware of potential side effects and interactions with other treatments you may be on.

    Regarding the effect of the steroids on your stomach, have you been prescribed a proton-pump inhibitor (PPI) such as omeprazole or lansoprazole to help protect your stomach lining? If not, it may be worth discussing whether this is an option with your doctor.

You may also like...